Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Apr 17, 2011, 5:20 AM EDT for City of Richmond, Virginia. It took effect at Apr 17, 2011, 5:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 5:20 AM EDT (09:20 UTC)
- In effect from
- Apr 17, 2011, 5:00 PM EDT
- Expired
- Apr 17, 2011, 3:48 PM EDT
- In force
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
County City of Richmond, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Richmond Locks (RICV2).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02037705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
739 WGUS41 KAKQ 170920 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD, VA 520 AM EDT SUN APR 17 2011 ...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS JAMES RIVER IN VIRGINIA... JAMES RIVER AT CARTERSVILLE AFFECTING CUMBERLAND...POWHATAN AND GOOCHLAND COUNTIES JAMES RIVER AT RICHMOND LOCKS AFFECTING RICHMOND (CITY) COUNTY JAMES RIVER AT RICHMOND WESTHAM AFFECTING RICHMOND (CITY)... CHESTERFIELD AND HENRICO COUNTIES AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA... CHESTERFIELD...CUMBERLAND...GOOCHLAND...HENRICO...POWHATAN...RICHMOND (CITY) FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-172120- /O.NEW.KAKQ.FL.W.0006.110417T2100Z-110418T1830Z/ /CARV2.1.ER.110417T2100Z.110418T0600Z.110418T1230Z.NO/ 520 AM EDT SUN APR 17 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT CARTERSVILLE. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * MINOR FLOODING IS FORECAST * AT 03:45 AM SUNDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY EVENING. * AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 21.0 FEET ON JAN 10 1998. $$ VAC760-172120- /O.NEW.KAKQ.FL.W.0007.110417T2100Z-110418T2330Z/ /RICV2.1.ER.110418T0000Z.110418T0600Z.110418T2100Z.NO/ 520 AM EDT SUN APR 17 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT RICHMOND LOCKS. * FROM THIS AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 10.5 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY EVENING. * AT 04:54 AM SUNDAY THE STAGE WAS 3.7 FEET. * FLOOD STAGE IS 8.0 FEET. $$ VAC041-087-760-172120- /O.NEW.KAKQ.FL.W.0008.110417T2200Z-110420T0515Z/ /RMDV2.1.ER.110417T2200Z.110418T1800Z.110419T2315Z.NO/ 520 AM EDT SUN APR 17 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT RICHMOND WESTHAM. * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 04:30 AM SUNDAY THE STAGE WAS 8.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.9 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 15.0 FEET...MODERATE FLOODING BEGINS. RESIDENCES NEAR GAGE THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF WATER. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.9 FEET ON MAR 14 1962. $$
1 follow-up statement
524 WGUS81 KAKQ 171948 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 348 PM EDT SUN APR 17 2011 FOR THE LOWER JAMES BASIN...INCLUDING CARTERSVILLE...PALMYRA... RICHMOND LOCKS...RICHMOND WESTHAM...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC049-075-145-180748- /O.EXT.KAKQ.FL.W.0006.110418T0218Z-110418T1822Z/ /CARV2.1.ER.110418T0218Z.110418T0600Z.110418T1222Z.NO/ 348 PM EDT SUN APR 17 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT CARTERSVILLE * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. *AT 01:45 PM SUNDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 20.0 FEET *FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 20.8 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * AT 21.0 FEET...APPROACH TO OLD HIGHWAY BRIDGE IS FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 19.0 FEET ON MAR 12 2011. $$ VAC065-180748- /O.EXT.KAKQ.FL.W.0009.000000T0000Z-110418T0752Z/ /PYAV2.1.ER.110417T1213Z.110417T2100Z.110418T0152Z.NO/ 348 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE RIVANNA RIVER AT PALMYRA UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 02:45 PM SUNDAY THE STAGE WAS 19.4 FEET * FLOOD STAGE IS 17.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.6 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATER TONIGHT. * AT 18.0 FEET...RIVER OUT OF BANKS IN PALMYRA. SOME STREETS CLOSED IN TOWN AS WELL AS SECONDARY ROADS LEADING INTO TOWN. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.8 FEET ON MAR 11 2011. $$ VAC760-172018- /O.CAN.KAKQ.FL.W.0007.000000T0000Z-110418T2330Z/ /RICV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 348 PM EDT SUN APR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT RICHMOND LOCKS * AT 01:06 PM SUNDAY THE STAGE WAS 1.6 FEET * FLOOD STAGE IS 8.0 FEET $$ VAC041-087-760-180748- /O.EXT.KAKQ.FL.W.0008.110418T0200Z-110420T0600Z/ /RMDV2.1.ER.110418T0200Z.110418T1800Z.110420T0000Z.NO/ 348 PM EDT SUN APR 17 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT RICHMOND WESTHAM * FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 02:30 PM SUNDAY THE STAGE WAS 9.7 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY EARLY AFTERNOON MONDAY RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * AT 15.0 FEET...BEGIN MODERATE FLOODING. RESIDENCES NEAR GAGE THREATENED WITH SOME DRIVEWAYS UNDER ONE TO ONE AND A HALF FEET OF WATER. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.8 FEET ON MAR 12 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 17, 4:21 AM EDT, 59 minutes earlier.
Area forecast discussion, Apr 17, 4:21 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EDT SUN APR 17 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC AND SOUTHEAST SUNDAY
INTO MONDAY...THEN REMAINS ANCHORED OFF THE MID ATLANTIC AND
SOUTHEAST COAST MONDAY NIGHT INTO WEDNESDAY. ANOTHER COLD FRONT
WILL APPROACH FROM THE WEST LATE WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS LOW PRESSURE OVER ONTARIO THIS
MORNING...WITH THE ASSD COLD FRONT PUSHING FARTHER OFF THE COAST
THIS MORNING. IN ITS WAKE...~1020MB SFC HIGH PRESSURE OVER THE
CENTRAL GULF COAST WAS ANALYZED OVER THE GULF COAST.
ALOFT...NEGATIVELY TILTED UPR LVL TROUGH OVER THE GREAT LAKES WILL
CONTINUE TO SLIDE NORTHEAST...WITH LEAVING FLATTER/MORE
PROGRESSIVE QUASI-ZONAL FLOW ALOFT THROUGH TONIGHT.
SFC HIGH SLIDES OFF THE CAROLINA COAST BY EARLY EVENING...ALLOWING
WINDS TO BECOME W-SW TODAY 10-15KT AS IS TYPICAL WITH THIS
SETUP...WL LKLY SEE GUSTS IN THE 25-30KT RANGE THIS AFTN.
OTW...DRY/PLEASANT DAY WXWISE. MAXIMA GENERALLY ~70F WEST OF THE
CHES BAY...M/U60S EASTERN SHORE.
AFTER A CLEAR EVENING...WL LKLY SEE SOME PATCHY LOW CLDS DEVELOP
OVERNIGHT WITH RETURN FLOW ENSUING. WL GO WITH LOWS IN THE M/U40S
FOR MOST.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A STATIONARY/WARM FRONTAL BOUNDARY WL MEANDER ALONG OR JUST SOUTH
OF THE MASON DIXON LINE MON-TUE. THIS WILL LIKELY PRODUCE A
LITTLE MORE CLOUDINESS OVER NORTHERN THIRD OF THE AREA THRU THE
PERIOD...BUT OTHERWISE...WILL KEEP FCST DRY. AFTER SOME MORNING
CLOUDS (BOTH DAYS)...EXPECT SNY-MOSTLY SNY AND BREEZY (ESPECIALLY ACRS
NRN COUNTIES) AFTERNOONS ACROSS THE AREA...WITH HIGHS ON MON
RANGING THRU THE 70S (U60S ERN SHORE)...AND IN THE M/U 70S TO L80S
ON TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLIGHT CHC DIURNAL POPS ACROSS
NWRN CNTYS FOR ANY CONVECTION THAT DEVELOPS ALONG LEE TROF. HIGHS
U70S-L80S.
MODELS NOW FASTER WITH THE NEXT CDFRNTL PASSAGE. BOUNDARY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BOUNDARY GETS
THU AND THU NITE B4 RETURNING N AS A WARM FRONT FRIDAY. HIGH PRES TO
THE N SHOULD DRY OUT THE LOWEST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MOISTURE PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.
CHC POPS RETURN LATE FRI AND FRI NITE AS WARM FRONT LIFTS BACK N OVER
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NEXT
SAT AHEAD ON YET ANOTHER COLD FRONTAL PASSAGE. WARMER WITH HIGHS U60S-M70S.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
ALL PRECIPITATION HAS MOVED OFFSHORE...LEAVING WESTERLY WINDS AND
MUCH MORE TRANQUIL WEATHER FOR TODAY. ONLY ISSUE WILL BE BREEZY
CONDITIONS...GNLY LOOKING AT GUSTS TO 25-30 KT AT SBY...20-25 KT AT
RIC...AND 15-20 KT AT ORF/PHF/ECG. WIND DIRECTIONS WILL BE 270-300
THROUGH 18Z...THEN SHIFTING TO 240-260.
VFR CONDS AND MAINLY A SW FLOW WILL PREVAIL TONIGHT AND MON. MON
NGT/ERLY TUE AM COULD SEE A PERIOD OF LOWER CLOUDS AND/OR PATCHY
FOG AS WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR
CONDS AGAIN PREVAIL TUE- WED. CHANCE FOR LWR CIGS/VSBYS WITH SHWRS/TSTMS
WED NGT/ERLY THU.
&&
.MARINE...
REPLACED ALL GALE WRNGS WITH SCA'S. W FLOW 15-25 KT THROUGH MID
MRNG LOOKS TO DIMINISH AND TURN SW THIS AFTN. WINDS WILL REMAIN
A LITTLE STRONGER OVER NRN AREAS AND SEAS WILL BE SLOWER TO
SUBSIDE SO HAVE EXTENDED THE SCA THROUGH 04Z FOR NRN CSTL WATERS.
ELSEWHERE...EXPECT THE CONDITIONS TO DROP BELOW SCA THRESHOLDS BY
AFTN.
BY LATE MON-TUE W/ LONG FETCH SLY FLOW INCRSG TO 15-20 KT COULD
SEE 5 FT SEAS FOR NRN CSTL WATERS (DID UNDERCUT MOS WIND SPEEDS SLIGHTLY
DUE TO COLD WATERS AND LMTD MIXING). WATER IS ACTUALLY A FEW
DEGREES WARMER IN THE BAY AND W/ CHANNELING MAY SEE 15-20 KT INTO
THE BAY BY LATER MON AFTN. OVERALL THOUGH...MARGINAL SCA CONDITIONS AT
MOST.
&&
.HYDROLOGY...
AFTER COLLABORATION WITH MARFC...MINOR FLOODING IS LIKELY AT
CARTERSVILLE AND RICHMOND WESTHAM. WILL PERUSE INCOMING DATA AND WILL
LIKELY BE ISSUING FLOOD WARNINGS FOR THESE SITES BEFORE 7 AM.
&&
.TIDES/COASTAL FLOODING...
EXTENDED CSTL FLOOD WRNG THRU 10 AM FOR MD BAY ZONES...HIGHLIGHTING
SEVERE FLOODING AT CAMBRIDGE MD (WATER LVLS > 4.5 FT)...AND IT
WILL TAKE SEVERAL HRS FOR WATER TO RECEDE (WILL MONITOR TRENDS AND
DETERMINE IF EVEN THE NEXT CYCLE LATER THIS AFTN NEEDS AN
ADSY...TYPICALLY THIS DOES NOT HAPPEN UNLESS SEAS REMAIN HIGH IN
LONG PERIOD SWELL AT MOUTH OF THE BAY).
GNLY A HIGH END MINOR FLOODING EVENT ON OTHER SIDE OF THE
BAY/LEWISETTA. CURRENT HEADLINES END THERE AT 6 AM...AND WILL
ASSESS AT THAT TIME.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR
MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
VAZ074>078-085.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ630>634-654-
656-658.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...TMG/MAM
LONG TERM...MPR/MAM
AVIATION...LKB
MARINE...LKB
HYDROLOGY...MAM
TIDES/COASTAL FLOODING...LKBHazardous weather outlook, Apr 17, 4:11 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 411 AM EDT SUN APR 17 2011 MDZ024-025-NCZ012>017-030>032-102-VAZ048-049-060>073-079>084-086>100- 180815- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 411 AM EDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-180815- DORCHESTER-WICOMICO-SOMERSET- 411 AM EDT SUN APR 17 2011 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ074>078-085-180815- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX- 411 AM EDT SUN APR 17 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-654-656-658-180815- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 411 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-180815- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 411 AM EDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Local storm report, Apr 16, 11:39 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1139 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG LUNENBURG 36.96N 78.27W
04/16/2011 LUNENBURG VA LAW ENFORCEMENT
TREES DOWN
0345 PM TSTM WND DMG REHOBOTH 36.92N 78.36W
04/16/2011 LUNENBURG VA TRAINED SPOTTER
WIND DAMAGE. POSSIBLE TORNADO.
0345 PM TSTM WND DMG 1 E VICTORIA 36.99N 78.21W
04/16/2011 LUNENBURG VA TRAINED SPOTTER
WIND DAMAGE. POSSIBLE TORNADO.
0437 PM TSTM WND DMG DINWIDDIE 37.08N 77.59W
04/16/2011 DINWIDDIE VA LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGE TO HOMES IN THE FIVE FORKS AREA.
ON WHITE OAK RD, SHANNON DRIVE AND WILKERSON DRIVE
0535 PM HAIL POWHATAN 37.54N 77.92W
04/16/2011 E1.25 INCH POWHATAN VA TRAINED SPOTTER
HAIL THE SIZE OF A HALF DOLLAR AT 2700 PINE RIDGE LANE
0535 PM HAIL POWHATAN 37.54N 77.92W
04/16/2011 M1.00 INCH POWHATAN VA PUBLIC
0535 PM HAIL POWHATAN 37.54N 77.92W
04/16/2011 M1.00 INCH POWHATAN VA TRAINED SPOTTER
0630 PM TSTM WND DMG HOMEVILLE 36.95N 77.17W
04/16/2011 SUSSEX VA PUBLIC
TOPS OF PINE TREES KNOCKED OFF
0700 PM TORNADO ASKEWVILLE 36.11N 76.94W
04/16/2011 BERTIE NC EMERGENCY MNGR
*** 14 FATAL *** NUMEROUS TREES DOWN. NUMEROUS HOMES
DAMAGED. NWS STORM SURVEY WILL BE CONDUCTED SUNDAY
MORNING.
0705 PM TORNADO 1 SW CLAM 37.34N 76.55W
04/16/2011 GLOUCESTER VA EMERGENCY MNGR
3 HOUSES DAMAGED ON HUMMINGBIRD LN. UNCONFIRMED
FATALITIES. STORM SURVEY WILL BE CONDUCTED SUNDAY
MORNING.
0705 PM TORNADO 1 N WHITE MARSH 37.35N 76.52W
04/16/2011 GLOUCESTER VA EMERGENCY MNGR
EXTENSIVE DAMAGE TO PAGE MIDDLE SCHOOL.
0725 PM TORNADO POWELLSVILLE 36.22N 76.93W
04/16/2011 BERTIE NC FIRE DEPT/RESCUE
TORNADO SIGHTED BY FIRE DEPT NEAR ASKEWVILLE RD. POSSIBLE
FATALITIES.
0730 PM TORNADO SMITHFIELD 36.98N 76.62W
04/16/2011 ISLE OF WIGHT VA TRAINED SPOTTER
HOUSE DAMAGED...TREES KNOCKED DOWN PARTIALLY DEFOLIATED.
0730 PM HAIL SAVAGE 36.49N 76.60W
04/16/2011 M1.00 INCH GATES NC TRAINED SPOTTER
0800 PM TSTM WND GST FRANKLIN 36.68N 76.94W
04/16/2011 M61.00 MPH CITY OF FRANKLIN VA AWOS
0930 PM TSTM WND DMG HARBINGER 36.10N 75.81W
04/16/2011 CURRITUCK NC EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN
&&
05Local storm report, Apr 16, 11:57 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1157 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 4 WNW DINWIDDIE 37.10N 77.66W
04/16/2011 F1 DINWIDDIE VA LAW ENFORCEMENT
RATED AS A HIGH-END EF1 TORNADO WITH APPROXIMATE PATH
LENGTH OF 8 MILES...PATH WIDTH VARIABLE...ABOUT 300-400
YARDS AT ITS GREATEST EXTENT. TORNADO PATH STARTED ON
DOYLE ROAD...WEST OF GLEBE ROAD...THEN TRACKED ENE TO THE
FIVE FORKS AREA OF DINWIDDIE COUNTY. HUNDREDS OF TREES
WERE EITHER DOWNED OR SNAPPED OFF...WITH NUMEROUS POWER
LINES DOWN AND SEVERAL HOMES WITH MINOR TO MODERATE
DAMAGE. MOST SIGNIFICANT DAMAGE WAS ON PATILLO ROAD AT
WOODED LANE, AND ON WILKINSON ROAD NEAR SHANNON DRIVE.
&&
HURLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Apr 16, 8:13 PM EDT | Special Weather Statement | AKQ | Louisa | 32 min |
| Apr 16, 8:13 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, Mathews, Middlesex, York, City of Chesapeake and 6 more | 32 min |
| Apr 16, 8:35 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Apr 16, 8:37 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 23 min |
| Apr 16, 8:40 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Apr 16, 9:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Apr 17, 12:11 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Apr 17, 5:20 AM EDT | River Flood Warning | AKQ | Cumberland, Goochland, Powhatan | 28 hr |
| Apr 17, 5:20 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 61 hr |
| Apr 17, 10:19 AM EDT | River Flood Warning | AKQ | Fluvanna | 18 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.